Hair Dye poisoning: “An early intervention” | Umair | Pakistan Journal of Medical Sciences
 

Hair Dye poisoning: “An early intervention”

Syed Farrukh Umair, Imrana Amin, Ata ur Rehman

Abstract


The use of hair dye has been emerging worldwide however usage of Paraphenylenediamine (PPD) in making hair dye is generally restricted to underdeveloped and developing countries. In particular, prevalence of accidental and suicidal ingestion is more in low socioeconomic areas. The spectra of hair dye toxicity is wide, however, it presents more commonly with severe angioedema of face and neck leading to respiratory failure, rhabdomyolysis complicating into acute kidney injury, myocarditis and acute liver injury. Here we present a unique case of PPD poisoning in a young female presented with laryngeal edema and marked rhabdomyolysis. Preemptive shifting to Critical care unit and elective endotracheal intubation for air way patency obviated the need of tracheostomy and precluded its related complications. Moreover, aggressive intravenous hydration prevented from renal failure despite markedly raised Creatine phospho kinase (CPK) levels.

doi: https://doi.org/10.12669/pjms.341.14123

How to cite this:Umair SF, Amin I, Rehman A. Hair Dye poisoning: “An early intervention”. Pak J Med Sci. 2018;34(1):-230-232.   doi: https://doi.org/10.12669/pjms.341.14123

This is an Open Access article distributed under the terms of the Creative Commons Attribution License (http://creativecommons.org/licenses/by/3.0), which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Full Text: PDF

Refbacks

  • There are currently no refbacks.


kalsob-01_1303_01